Alert archive / Montana / Lake Wind Advisories in 2011

Lake Wind Advisory 13, NWS Missoula, MT

November 10, 2011Flathead County, Lake County, Sanders County, Montana

NWS Missoula, MT issued this lake wind advisory at Nov 10, 2011, 2:02 PM MST for Flathead County, Lake County, Sanders County, Montana. It took effect at Nov 11, 2011, 2:00 PM MST. It was in force for 16 min.

The area

The counties it named.

The facts

Issued
Nov 10, 2011, 2:02 PM MST (21:02 UTC)
In effect from
Nov 11, 2011, 2:00 PM MST
Expired
Nov 11, 2011, 2:16 PM MST
In force
16 min
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Lake County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2011-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2011-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS75 KMSO 102102
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
202 PM MST THU NOV 10 2011

MTZ003-111200-
/O.NEW.KMSO.LW.Y.0013.111111T2100Z-111112T1200Z/
FLATHEAD/MISSION VALLEYS-
202 PM MST THU NOV 10 2011

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 5 AM MST
SATURDAY. 

* IMPACTS/TIMING: WINDS WILL INCREASE FRIDAY AFTERNOON AND BECOME
  GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN HAZARDOUS
  BOATING CONDITIONS.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
3 follow-up statements
840 
WWUS75 KMSO 111133
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
433 AM MST FRI NOV 11 2011

IDZ007-112200-
/O.NEW.KMSO.WI.Y.0022.111111T2000Z-111112T1200Z/
OROFINO/GRANGEVILLE REGION-
333 AM PST FRI NOV 11 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST SATURDAY
FOR THE CAMAS PRAIRIE...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR THE CAMAS PRAIRIE...WHICH IS IN EFFECT FROM NOON
TODAY TO 4 AM PST SATURDAY. 



* IMPACTS/TIMING: SOUTH WINDS WILL INCREASE AFTER NOON TO 30 MPH
  WITH GUSTS TO 40 MPH BY 4 PM. WINDS WILL PEAK AT 30 TO 35 MPH
  WITH GUSTS OVER 40 MPH IN THE EVENING. WINDS WILL TURN WEST AND
  DECREASE WITH FRONTAL PASSAGE TONIGHT AROUND MIDNIGHT.

* WINDS: WINDS WILL GUST TO 45 MPH WITH OCCASIONAL GUST TO 50 MPH
  POSSIBLE IN THE EVENING.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-112200-
/O.CON.KMSO.LW.Y.0013.111111T2100Z-111112T1200Z/
FLATHEAD/MISSION VALLEYS-
433 AM MST FRI NOV 11 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM MST SATURDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM MST SATURDAY. 

* IMPACTS/TIMING: WINDS WILL INCREASE THIS AFTERNOON AND 
  BECOME GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN 
  HAZARDOUS BOATING CONDITIONS. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
525 
WWUS75 KMSO 111509
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
809 AM MST FRI NOV 11 2011

IDZ007-112315-
/O.EXT.KMSO.WI.Y.0022.111111T2000Z-111112T0600Z/
OROFINO/GRANGEVILLE REGION-
709 AM PST FRI NOV 11 2011

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING FOR GRANGEVILLE AND VICINITY...

THE WIND ADVISORY FOR GRANGEVILLE AND VICINITY IS NOW IN EFFECT
FROM NOON TODAY TO 10 PM PST THIS EVENING. 

* IMPACTS/TIMING: SOUTH WINDS WILL INCREASE AFTER NOON TO 30 MPH 
  WITH GUSTS TO 40 MPH BY 4 PM. WINDS WILL PEAK AT 30 TO 35 MPH 
  WITH GUSTS OVER 40 MPH IN THE EVENING. WINDS WILL TURN WEST 
  AND DECREASE WITH FRONTAL PASSAGE TONIGHT AROUND MIDNIGHT. 

* WINDS: WINDS WILL GUST TO 45 MPH WITH OCCASIONAL GUST TO 50 
  MPH POSSIBLE IN THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-112315-
/O.CON.KMSO.LW.Y.0013.111111T2100Z-111112T1200Z/
FLATHEAD/MISSION VALLEYS-
809 AM MST FRI NOV 11 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM MST SATURDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM MST SATURDAY. 

* IMPACTS/TIMING: WINDS WILL INCREASE THIS AFTERNOON AND BECOME 
  GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN HAZARDOUS 
  BOATING CONDITIONS. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$
456 
WWUS75 KMSO 112116
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
216 PM MST FRI NOV 11 2011

MTZ003-120530-
/O.CAN.KMSO.LW.Y.0013.000000T0000Z-111112T1200Z/
/O.NEW.KMSO.LW.Y.0014.111111T2200Z-111112T1200Z/
FLATHEAD/MISSION VALLEYS-
216 PM MST FRI NOV 11 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. 

* IMPACTS/TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND
  BECOME GUSTY IN THE EVENING. CHOPPY WATERS WILL RESULT IN
  HAZARDOUS BOATING CONDITIONS.

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...LOCALLY UP TO 4 FEET.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE
OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE
SIGNIFICANTLY LESS ON UPWIND SHORES.

&&

$$

IDZ007-120530-
/O.CON.KMSO.WI.Y.0022.000000T0000Z-111112T0600Z/
OROFINO/GRANGEVILLE REGION-
116 PM PST FRI NOV 11 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR GRANGEVILLE AND VICINITY...

A WIND ADVISORY FOR GRANGEVILLE AND VICINITY REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING. 

* IMPACTS/TIMING: SOUTH WINDS WILL CONTINUE TO INCREASE THIS
  AFTERNOON...PEAKING THIS EVENING. WINDS WILL TURN WEST AND
  DECREASE WITH FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Nov 10, 3:37 AM MST, 10 hours 25 minutes earlier.

Area forecast discussion, Nov 10, 3:37 AM MST, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
337 AM MST THU NOV 10 2011

...WIND AND SNOW EXPECTED OVER MOUNTAIN PASSES FRIDAY NIGHT AND
SATURDAY...

.DISCUSSION...TODAY AND TONIGHT...OTHER THAN SOME HIGH CLOUD
COVER...TODAY WILL BE ANOTHER NEAR NORMAL FALL DAY.

FRIDAY THROUGH SUNDAY...NO SIGNIFICANT CHANGES TO THE FORECAST.
THIS PERIOD REMAINS A HIGH CONFIDENCE...HIGH IMPACT PERIOD. FRIDAY
NIGHT A STRONG COLD FRONT WITH VERY GOOD JET SUPPORT WILL PASS
THROUGH THE REGION TO USHER IN A MAJOR PATTERN CHANGE. AHEAD OF
THE FRONT STRONG WESTERLY WINDS AND SNOW WILL MAKE HAZARDOUS
DRIVING CONDITIONS ON AREA PASSES...ESPECIALLY LOOKOUT AND MARIAS
PASSES. FIVE TO SIX INCHES OF NEW SNOW ARE POSSIBLE ON THE PASSES
OVERNIGHT WITH SNOW SHOWERS CONTINUING SATURDAY MORNING. SNOW WILL
DECREASE THROUGH THE DAY SATURDAY...BUT THE AREA WILL REMAIN UNDER
UNSTABLE NORTHWEST FLOW. SO FREQUENT SNOW SHOWERS ARE LIKELY.
SEVERAL SMALLER DISTURBANCES WILL MOVE ALONG THE NORTHWEST FLOW
CAUSING RAIN AND SNOW SHOWERS. THE FIRST WILL ARRIVE SATURDAY
NIGHT AND SUNDAY MORNING. PRECIPITATION WITH THESE DISTURBANCES
WILL BE INTERMITTENT AND WILL HAVE LESS ACCUMULATION THAN THE MAIN
COLD FRONTAL PASSAGE FRIDAY NIGHT.

THIS UPCOMING WEEK...CONFIDENCE IS HIGH FOR WELL ABOVE AVERAGE
CHANCES FOR SNOW REGION WIDE THROUGH AT LEAST WEDNESDAY. TIMING
AND SNOW AMOUNTS ARE NOT AS CERTAIN BUT THE MOUNTAINS WILL LIKELY
SEE CONSISTENT ACCUMULATING SNOW THROUGH THE MIDDLE OF THE WEEK
WITH ON AND OFF CHANCES IN THE LOWER ELEVATIONS.

&&

.AVIATION...HIGH PRESSURE WILL DOMINATE IDAHO AND WESTERN MONTANA
TODAY. STABLE CONDITIONS HAVE ALLOWED FOG TO FORM AT KGPI THAT WILL
LAST INTO THIS MORNING. AFTER THE FOG LIFTS CONDITIONS IN THE
REGION WILL BE FAIRLY BENIGN WITH PASSING HIGH LEVEL CLOUDS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON ABOVE 4000 FEET FOR THE BITTERROOT/SAPPHIRE
     MOUNTAINS.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON ABOVE 4000 FEET FOR THE LOWER CLARK FORK REGION.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON ABOVE 4000 FEET FOR THE POTOMAC/SEELEY LAKE
     REGION...WEST GLACIER REGION.

ID...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     AFTERNOON ABOVE 4000 FEET FOR THE NORTHERN CLEARWATER
     MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.

&&

LEACH/KITSMILLER

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 12:24 PM MSTWinter Storm WarningMSOFlathead, Granite, Lake, Mineral, Missoula, Powell and 2 more45 hr
Nov 10, 12:24 PM MSTWinter Weather AdvisoryMSODeer Lodge, Flathead, Granite, Lincoln, Powell, Sanders and 1 more45 hr

Nearby

Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.